Flood, Nelson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Nelson County, 8.74 mi WNW of Pelto to 2.8 mi SSW of Pekin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 48.190, -98.400
After their late June peaks around 1452 feet MSL, Devils Lake and Stump Lake continued a slow downward trend through the month of August. However, both lakes still remained above 1451 feet MSL.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
After their late June peaks around 1452 feet MSL, Devils Lake and Stump Lake continued a slow downward trend through the month of August. However, both lakes still remained above 1451 feet MSL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 31, 8:57 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 957 PM CDT SAT JUL 31 2010 .DISCUSSION... FCST CHALLENGES INCLUDE POPS AND CONTINUED RISK OF SVR TSTMS THE REST OF TONIGHT. ONGOING CONVECTION CONTINUES TO PROPAGATE TO THE SOUTHEAST ACROSS THE NORTHERN HALF OF THE FCST AREA. A STRONG OUTFLOW AHEAD OF TSTMS ACROSS GF/POLK COUNTIES HAS BEEN SPORADIC IN WIND GUST INTENSITY. THE GUST FRONT HAS MOVED OUT WELL AHEAD OF THE CURRENT STORMS. THE CURRENT SVR TSTM WATCH WILL CONTINUE TO MIDNIGHT FOR THE NORTHERN HALF OF THE FCST AREA. WHILE OVERALL INTENSITY HAS DECREASED...EXPECT THAT THE STORMS FURTHER NORTH AND WEST WILL PERSIST AS THE LLVL JET INTENSIFIES ACROSS THE REGION OVERNIGHT. SAT IMAGERY INDICATES UPSTREAM ACTIVITY SHOULD SHIFT INTO NE ND LATER TONIGHT. CHANGES TO THE FCST INCLUDE ADJUST POPS UPWARD FOR THE ERN THIRD OF THE FCST AREA AND INCREASING SKY COVER IN THE SE THIRD OF THE FCST AREA. NO OTHER CHANGES PLANNED. && .PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUL 31 2010/ SHORT TERM... MODELS INITIALIZED WELL AND GFS/ECMWF SEEM TO BE MOST CONSISTENT OVER PREVIOUS RUNS SO FAVORING A BLENDED SOLN FOR NOW. MAIN QUESTION FOR THIS PACKAGE IS TIMING FOR ONSET OF CONVECTION DURING THE EVENING AND OVERNIGHT HOURS. WEAK HIGH PRESSURE IS EXPECTED TO GIVE WAY TO LOW PRESSURE DEVELOPING IN ERN MT/WRN ND WITH SRLY FLOW OVER THE FA. MODELS INDICATING THE NOSE OF A 30 TO 35 KT 850 HPA JET OVER CENTRAL ND WHICH IS EXPECTED TO SHIFT E DURING THE OVERNIGHT HOURS. WITH THE LOW LEVEL CONVERGENCE...EXPECT SCT TSTMS TO DEVELOP IN THE DVL BASIN IN THE EARLY MORNING HOURS. FOR SUNDAY...AREA OF GREATEST DYNAMICS LOOK TO SHIFT OVER THE FA DURING THE DAY. NOSE OF LOW LEVEL JET APPEARS TO BE OVER THE VALLEY AROUND 18Z. FCST SOUNDINGS SHOW PWATS OF AT LEAST 1.5 INCHES...WITH ABUNDANT BOUNDARY LAYER MOISTURE AND SFC DEWPOINTS IN THE LOW TO MID 60S. THUS...CAPE VALUES ARE EXPECTED TO BE IN THE 1500 TO 2000 J/KG RANGE. A SHORTWAVE PROPAGATING THRU THE FLOW AT 500 HPA SHOULD HELP WITH LIFT. THEREFORE...CONDITIONS SHOULD BE FAVORABLE FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...SHOULD GET A BIT OF A BREAK MON AFTERNOON INTO TUE AS WEAK HIGH PRESSURE DRIFTS ACROSS THE AREA AGAIN. LONG TERM (WED-FRI)... REGION TO REMAIN IN MID LEVEL ZONAL PATTERN THROUGH PERIOD. TIMING OF PROGRESSIVE WAVES THROUGH FLOW WILL BE PRIMARY CHALLENGE. BEST POTENTIAL LOOKS TO BE LATE IN THE WORK WEEK AS LOW PRESSURE OVER NORTHERN HIGH PLAINS SHIFTS EAST PROVIDING LOW LEVEL CONVERGENCE. TEMPERATURES LOOK SEASONAL THROUGH PERIOD. AVIATION... MVFR CU FIELD ACROSS WESTERN MN WILL CONTINUE TO LIFT INTO VFR RANGES BY MID AFTERNOON. EXPECT SPOTTY CONVECTION TO REACH WESTERN FA THIS EVENING HOWEVER VFR CIGS/VSBY EXPECTED EXCEPT BRIEF MVFR IN STRONGER STORMS LATER TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && MF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT SAT JUL 31 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT SAT JUL 31 2010 ...SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...LATE TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT OVER PARTS OF EASTERN NORTH DAKOTA. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED SUNDAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL MOAT LIKELY BE SEVERE IN THE AFTERNOON AND EVENING HOURS. THE STORMS MAY PRODUCE SOME LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. A LOW LEVEL JET WILL BRING MOIST UNSTABLE NORTHWARD. AN UPPER LEVEL DISTURBANCE WILL COOL AIR ALOFT AND DESTABILIZE THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 714 PM CDT SAT JUL 31 2010 MNZ004-010115- KITTSON MN- 714 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KITTSON COUNTY UNTIL 815 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 6 MILES NORTH OF HALLOCK...OR 37 MILES NORTHEAST OF GRAFTON...MOVING TO THE EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LANCASTER AROUND 725 PM CDT. LAKE BRONSON AROUND 750 PM CDT. HALMA AROUND 800 PM CDT. KARLSTAD AROUND 815 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HOPKINS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 721 PM CDT SAT JUL 31 2010 NDZ007-008-016-054-010115- CAVALIER ND-EASTERN WALSH COUNTY ND-PEMBINA ND-WESTERN WALSH COUNTY ND- 721 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALSH...SOUTHEASTERN CAVALIER AND SOUTHWESTERN PEMBINA COUNTIES UNTIL 815 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 16 MILES NORTHWEST OF PARK RIVER...OR 22 MILES SOUTHEAST OF LANGDON...MOVING TO THE SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... EDINBURG AROUND 740 PM CDT. HOOPLE AROUND 755 PM CDT. PARK RIVER AROUND 805 PM CDT. PISEK AND NASH AROUND 815 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOPKINS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 813 PM CDT SAT JUL 31 2010 MNZ001-007-NDZ016-010215- EASTERN WALSH COUNTY ND-WEST MARSHALL MN-WEST POLK MN- 813 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN WALSH... NORTHWESTERN POLK AND SOUTHWESTERN MARSHALL COUNTIES UNTIL 915 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES WEST OF WARREN...OR 22 MILES NORTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... MARCH AROUND 825 PM CDT. WARREN AND TABOR AROUND 835 PM CDT. ANGUS AROUND 850 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HOPKINS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 851 PM CDT SAT JUL 31 2010 MNZ001-002-014-015-NDZ027-010245- EAST POLK MN-GRAND FORKS ND-NORMAN MN-RED LAKE MN-WEST POLK MN- 851 PM CDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHEASTERN GRAND FORKS...SOUTHWESTERN RED LAKE AND NORTHEASTERN NORMAN COUNTIES UNTIL 945 PM CDT... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR EAST GRAND FORKS...OR NEAR GRAND FORKS...MOVING TO THE SOUTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... KEY WEST AND DAVIDSON AROUND 900 PM CDT. FISHER AND EUCLID AROUND 905 PM CDT. ELDRED AROUND 910 PM CDT. CROOKSTON AROUND 915 PM CDT. THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HOPKINS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
921 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST FISHER 47.80N 96.80W
07/31/2010 M59 MPH POLK MN FIRE DEPT/RESCUE
&&
WBARRETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1019 PM CDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG EAST GRAND FORKS 47.93N 97.02W
07/31/2010 POLK MN LAW ENFORCEMENT
ROOF DAMAGE TO LOCAL BUSINESS NEAR DOWNTOWN EAST GRAND
FORKS. REPORTED BY EAST GRAND FORKS POLICE DEPARTMENT.
&&
WBARRETTThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2010Every state in 2010This day in weather historyWarnings in North Dakota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247824, 247826, 247827.